MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS PEDIATRIC ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS PEDIATRIC ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47709
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an unspecified procedure involving the micropuncture traditionless pediatric access set, the wire guide separated.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 08sep2020.This event occurred during treatment of a patent ductus arteriosus.
 
Additional Manufacturer Narrative
Summary of event: it was reported, during an unspecified procedure involving the micropuncture transitionless pediatric access set, the wire guide separated.Additional information received 08sep2020.This event occurred during treatment of a patent ductus arteriosus.Additional information received 15jan2021.The user found that the wire guide separated when it was moved to the surgical table.The access site was not scarred.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.The device master record (dmr) was reviewed and device manufacturing instructions and quality control procedures were identified.Sufficient controls are in place to detect this failure mode prior to release.The device instructions for use (ifu) lists steps relevant to this failure mode.A review of the device history record (dhr) showed one related nonconformance, but all nonconforming product was scrapped, and quality control procedures were performed on all devices in the lot.A database search revealed no other complaints under this lot number at the time of this investigation.The product¿s design history file (dhf) shows evidence of verifications in place to meet design requirements related to this failure mode.The information provided upon review of the dmr, ifu, dhr, and dhf suggests that the device was manufactured within specification.There is no evidence of nonconforming devices in house or out in the field.Based on the information provided and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to the failure mode.It is possible that the user inadvertently manipulated the wire guide with excessive force, resulting in the unspecified damage.However, this cannot be confirmed without photos or additional information.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 15jan2021.The user found that the wire guide separated when it was moved to the surgical table.The access site was not scarred.

Brand Name
MICROPUNCTURE TRANSITIONLESS PEDIATRIC ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10504438
Report Number1820334-2020-01646
Device Sequence Number3155231
Product Code DYB
UDI-Device Identifier00827002477094
UDI-Public(01)00827002477094(17)220903(10)9987710
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2022
Device Model NumberG47709
Device Catalogue NumberMPIS-501-PED-SST
Device Lot Number9987710
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer09/08/2020
01/15/2021
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date10/01/2020
01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1